Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 36, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 14, 2005, 3:20 PM CDT for Coke County, Sterling County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 3:20 PM CDT (20:20 UTC)
- Expired
- Aug 14, 2005, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coke County, TX, Sterling County, TX
The radar
The San Angelo radar (KSJT), 60 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 142030
FFWSJT
TXC081-431-142315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
STERLING COUNTY IN WEST CENTRAL TEXAS
WESTERN COKE COUNTY IN WEST CENTRAL TEXAS
* UNTIL 615 PM CDT
* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER MUCH OF STERLING AND
WESTERN COKE COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 20
MPH. SINCE 325 PM...DOPPLER RADAR ESTIMATED RAINFALL OF 2 TO 3
INCHES OVER NORTHWEST STERLING COUNTY...18 MILES NORTHWEST OF
STERLING CITY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL
BE POSSIBLE ACROSS THE WARNING AREA THROUGH 615 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND DONT DROWN.
LAT...LON 3157 10127 3161 10093 3170 10083 3171 10055
3209 10044 3209 10125
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:13 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 14, 3:13 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 313 PM CDT SUN AUG 14 2005 .SHORT TERM... AREA OF SHOWERS AND A FEW THUNDERSTORMS CONTINUED THROUGH THE MORNING HOURS ACROSS THE BIG COUNTRY...MAINLY ALONG AND NORTH OF INTERSTATE 20. OTHER STORMS HAVE NOW DEVELOPED ACROSS MUCH OF THE PERMIAN BASIN...AND ALONG AN OUTFLOW BOUNDARY DROPPING DOWN INTO THE CENTRAL SECTIONS OF THE CONCHO VALLEY. THE MOST CONCENTRATED AREA OF RAIN HAS BEEN DEVELOPING ALONG AND NORTH OF A WEAK COLD FRONT RUNNING FROM THE OKC METRO AREA SOUTHWEST ACROSS PORTIONS OF THE BIG COUNTRY AND THEN DOWN TO SOUTH OF MIDLAND...WITH THE FRONT STILL LOOKING LIKE ITS OOZING SOUTHWARD THIS AFTERNOON. VERY SOGGY AIR MASS...COLD FRONT AND SEVERAL OUTFLOW BOUNDARIES ACROSS THE AREA...AND DIFFLUENCE FROM AN UPPER LOW SPINNING AWAY OFF THE WEST...WIDESPREAD SHOWER AND THUNDERSTORMS TO CONTINUE. ALTHOUGH RAINFALL INTENSITY HAS DECREASED THIS AFTERNOON ... WIDESPREAD FLOODING CONTINUES ACROSS THE NORTHWEST BIG COUNTRY. MORE RAIN TONIGHT...WILL EXTEND THE FLASH FLOOD WATCH THROUGH MID MORNING ON MONDAY. SAN ANGELO AND BROWNWOOD LIKELY ON THE SOUTHERN EDGE OF THE MOST WIDESPREAD RAINFALL...WITH LESSER CHANCES SOUTHEAST INTO THE NORTHWEST HILL COUNTRY. .LONG TERM... NO CHANGE IN AIR MASS FOR THE NEXT SEVERAL DAYS...AND WITH THE COLD FRONT SLOWLY WASHING OUT SOMEWHERE ACROSS WEST CENTRAL TEXAS...WILL CONTINUE HIGHER THAN GUIDANCE POPS INTO TUESDAY. DRIER WEATHER HEADED INTO THE AREA BY LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 84 71 88 / 90 70 50 30 SAN ANGELO 73 86 72 90 / 70 60 50 30 JUNCTION 74 88 73 92 / 40 30 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 AM MONDAY FOR TXZ049-TXZ054-TXZ064- TXZ065-TXZ066-TXZ071-TXZ072-TXZ076-TXZ098-TXZ099-TXZ113-TXZ114- TXZ127-TXZ128-TXZ139-TXZ140. && 07
Hazardous weather outlook, Aug 14, 6:23 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 623 AM CDT SUN AUG 14 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 623 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY AND HEARTLAND THROUGH TONIGHT. A MOIST TROPICAL AIRMASS IS IN PLACE OVER WEST CENTRAL TEXAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND WILL PRODUCE VERY HEAVY RAINFALL. A WEAK COLD FRONT EXTENDING FROM STERLING CITY TO SWEETWATER TO HASKELL THIS MORNING WILL PUSH SLOWLY SOUTH AND WASH OUT OVER THE BIG COUNTRY OVERNIGHT...PROVIDING A FOCUS FOR THE HEAVY RAINFALL. LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL BE ENDING MID WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 14, 11:29 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1129 AM CDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD ROTAN 32.85N 100.46W
08/14/2005 FISHER TX LAW ENFORCEMENT
HIGH WATER REPORTED ACROSS MANY LOW LYING AREAS OF ROTAN
1000 AM FLASH FLOOD 5 W ROTAN 32.85N 100.55W
08/14/2005 FISHER TX LAW ENFORCEMENT
FM 611 CLOSED WEST OF RORAN DUE TO HIGH WATER
&&
07The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:16 AM CDT | Flash Flood Warning | SJT | Fisher | 3 hr |
| Aug 14, 7:30 AM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 4 hr |
| Aug 14, 6:14 PM CDT | Flash Flood Warning | SJT | Coke, Sterling | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.